Title

A bootstrap approximation to the joint distribution of sum and maximum of a stationary sequence

Abstract

This paper establishes the asymptotic validity for the moving block bootstrap as an approximation to the joint distribution of the sum and the maximum of a stationary sequence. An application is made to statistical inference for a positive time series where an extreme value statistic and sample mean provide the maximum likelihood estimates for the model parameters. A simulation study illustrates small sample size behavior of the bootstrap approximation.

Department(s)

Mathematics

Document Type

Article

DOI

https://doi.org/10.1016/s0378-3758(98)00002-0

Keywords

moving block bootstrap, stationary sequence, mixing coefficients

Publication Date

1998

Recommended Citation

Mathew, G., and W. P. McCormick. "A bootstrap approximation to the joint distribution of sum and maximum of a stationary sequence." Journal of statistical planning and inference 70, no. 2 (1998): 287-299.

Journal Title

Journal of statistical planning and inference

Share

COinS